[Disappearance of a Philadelphia chromosome-positive clone and appearance of a -negative clone following treatment with imatinib mesylate in acute myelomonocytic leukemia].

Abstract

A 63-year-old female was diagnosed as having Philadelphia chromosome-positive acute myelomonocytic leukemia in June 2002. The patient received monotherapy with imatinib mesylate or combination therapy with DCM and idarubicin/cytarabine, both of which failed in attaining disease remission. However, the second imatinib administration plus CAG therapy resulted in disappearance of the Philadelphia chromosome-positive clone and increase of Philadelphia chromosome-negative cells. During a therapy-withholding period due to fungal infection, the Philadelphia chromosome-positive clone expanded and the patient died of cerebral hemorrhage in February 2003. The transient suppression of the Philadelphia chromosome-positive clone may have brought about amplification of the Philadelphia chromosome-negative cells after the secondary imatinib treatment.

Cite this paper

@article{Takahashi2006DisappearanceOA, title={[Disappearance of a Philadelphia chromosome-positive clone and appearance of a -negative clone following treatment with imatinib mesylate in acute myelomonocytic leukemia].}, author={Wataru Takahashi and Yukihiro Arai and Jiro Tadokoro and Kengo Takeuchi and Tetsuya Yamagata and Kinuko Mitani}, journal={[Rinshō ketsueki] The Japanese journal of clinical hematology}, year={2006}, volume={47 2}, pages={111-4} }